Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Obstetrics
|leebugs - Mon May 04, 2009 9:32 am||
I stopped taking my birth control at the end of the pack around the end of Jan/beginning of Feb 09 and got my normal withdrawal period on Feb 4, 2009. Since that time, I have had no signs of a period. I am pretty sure I have not had sex since that time (only made out with someone one time), and have taken approximately 11 hpt's (the first taken in mid April, shortly after 2 missed periods, and the most recent taken this morning), all of which have been negative. Can you provide any insight/guidance as to what may be going on? Thank you!
|Debbie Miller, RN - Tue Jun 09, 2009 12:30 am||
Most women experience period irregularities at some point in their lives and it is especially common following a change in oral contraceptives. You may not be ovulating so the hormones are not triggering a period. There are other conditions such as thyroid or pituitary disorders that can cause this, as well as just hormonal fluctuation, a high rate of vigorous exercise or being underweight. If this continues, I would see a doctor for a workup to rule out such problems. There may be no evident cause still, but it is important to find out in case there is something going on that might be easily corrected, such as with hormone treatment.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.